Alert archive / Illinois / Frost Advisories in 2011

Frost Advisory 3, NWS Lincoln, IL

October 20, 20119 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 20, 2011, 3:07 AM CDT for 9 counties in Illinois. It took effect at Oct 21, 2011, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2011, 3:07 AM CDT (08:07 UTC)
In effect from
Oct 21, 2011, 1:00 AM CDT
Expired
Oct 21, 2011, 9:00 AM CDT
In force
8 hr
Issued by
NWS Lincoln, IL

Counties Christian County, IL, DeWitt County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Sangamon County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 41 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WWUS73 KILX 200807
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
307 AM CDT THU OCT 20 2011

...DIMINISHING WINDS TO LEAD TO POTENTIAL FROST AND FREEZE
CONDITIONS OVERNIGHT...

ILZ038-043-044-053-054-201200-
/O.CAN.KILX.WI.Y.0005.000000T0000Z-111020T1500Z/
/O.NEW.KILX.FR.Y.0003.111021T0600Z-111021T1300Z/
MCLEAN-DE WITT-PIATT-MACON-MOULTRIE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...DECATUR
307 AM CDT THU OCT 20 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...
...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE
WIND ADVISORY HAS BEEN CANCELED. 

* TIMING...AREAS OF FROST ARE LIKELY TO DEVELOP AFTER
  MIDNIGHT...WITH THE PERIOD BETWEEN 3 AM AND 7 AM MOST LIKELY.

* WINDS...WHILE THE WIND ADVISORY HAS BEEN CANCELED...GUSTS OF 30
  TO 40 MPH ARE STILL EXPECTED EARLY THIS MORNING. 

* IMPACTS...ANY REMAINING TENDER AND UNPROTECTED VEGETATION WILL
  LIKELY SUFFER DAMAGE IF LEFT UNCOVERED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ILZ045-046-055>057-062-063-067-068-072-073-200915-
/O.CAN.KILX.WI.Y.0005.000000T0000Z-111020T1500Z/
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-JASPER-
CRAWFORD-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON...LAWRENCEVILLE
307 AM CDT THU OCT 20 2011

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELED THE WIND
ADVISORY. 

WINDS HAVE BEEN SLOWLY DIMINISHING...AS STRONG LOW PRESSURE OVER
OHIO MOVES FURTHER AWAY FROM ILLINOIS. HOWEVER...GUSTS OF 30 TO 
40 MPH ARE STILL LIKELY EARLY THIS MORNING.

$$

ILZ027>031-036-037-040-041-047>050-201200-
/O.NEW.KILX.FZ.W.0001.111021T0600Z-111021T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-CASS-MENARD-SCOTT-MORGAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...
JACKSONVILLE
307 AM CDT THU OCT 20 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURES...LOWS NEAR 32 DEGREES ARE LIKELY OVER MUCH OF THE
  ILLINOIS RIVER VALLEY AND LOCATIONS FURTHER WEST. SOME LOCAL
  AREAS MAY BE EVEN COLDER. THE PERIOD BETWEEN 4 AM AND 7 AM IS
  MOST LIKELY TO SEE TEMPERATURES AT OR BELOW FREEZING.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.
  FREEZING TEMPERATURES CAN ALSO CAUSE DAMAGE TO UNDRAINED HOSES
  AND SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ042-051-052-061-201200-
/O.NEW.KILX.FR.Y.0003.111021T0600Z-111021T1300Z/
LOGAN-SANGAMON-CHRISTIAN-SHELBY-
INCLUDING THE CITIES OF...LINCOLN...SPRINGFIELD...TAYLORVILLE...
SHELBYVILLE
307 AM CDT THU OCT 20 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TIMING...AREAS OF FROST ARE LIKELY TO DEVELOP AFTER
  MIDNIGHT...WITH THE PERIOD BETWEEN 3 AM AND 7 AM MOST LIKELY.

* IMPACTS...ANY REMAINING TENDER AND UNPROTECTED VEGETATION WILL
  LIKELY SUFFER DAMAGE IF LEFT UNCOVERED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
GEELHART
5 follow-up statements
980 
WWUS73 KILX 201223
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
723 AM CDT THU OCT 20 2011

...DIMINISHING WINDS TO LEAD TO POTENTIAL FROST AND FREEZE
CONDITIONS OVERNIGHT...

ILZ027>031-036-037-040-041-047>050-202030-
/O.CON.KILX.FZ.W.0001.111021T0600Z-111021T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-CASS-MENARD-SCOTT-MORGAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...
JACKSONVILLE
723 AM CDT THU OCT 20 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURES...LOWS NEAR 32 DEGREES ARE LIKELY OVER MUCH OF 
  THE ILLINOIS RIVER VALLEY AND LOCATIONS FURTHER WEST. SOME 
  LOCAL AREAS MAY BE EVEN COLDER. THE PERIOD BETWEEN 4 AM AND 7 
  AM IS MOST LIKELY TO SEE TEMPERATURES AT OR BELOW FREEZING. 

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE 
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION. 
  FREEZING TEMPERATURES CAN ALSO CAUSE DAMAGE TO UNDRAINED HOSES 
  AND SPRINKLER SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ038-042>044-051>054-061-202030-
/O.CON.KILX.FR.Y.0003.111021T0600Z-111021T1300Z/
MCLEAN-LOGAN-DE WITT-PIATT-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
SHELBY-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
SPRINGFIELD...TAYLORVILLE...DECATUR...SHELBYVILLE
723 AM CDT THU OCT 20 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TIMING...AREAS OF FROST ARE LIKELY TO DEVELOP AFTER MIDNIGHT...
  WITH THE PERIOD BETWEEN 3 AM AND 7 AM MOST LIKELY. 

* IMPACTS...ANY REMAINING TENDER AND UNPROTECTED VEGETATION WILL 
  LIKELY SUFFER DAMAGE IF LEFT UNCOVERED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
632 
WWUS73 KILX 201936
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
236 PM CDT THU OCT 20 2011

...DIMINISHING WINDS AND CLEARING SKIES TO LEAD TO POTENTIAL
FROST AND FREEZE CONDITIONS OVERNIGHT...

ILZ027>031-036-037-040-041-047>050-210400-
/O.EXT.KILX.FZ.W.0001.111021T0600Z-111021T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-CASS-MENARD-SCOTT-MORGAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...
JACKSONVILLE
236 PM CDT THU OCT 20 2011

...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY.

* TEMPERATURES...LOWS NEAR 32 DEGREES ARE LIKELY OVER MUCH OF THE
  ILLINOIS RIVER VALLEY WEST OF I-55 LATER TONIGHT. SOME LOCAL
  AREAS MAY BE EVEN A BIT COLDER. THE PERIOD BETWEEN 4 AM AND 8 AM
  IS MOST LIKELY TO SEE TEMPERATURES AT OR BELOW FREEZING.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE 
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION. 
  FREEZING TEMPERATURES CAN ALSO CAUSE DAMAGE TO UNDRAINED HOSES 
  AND SPRINKLER SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ038-042>044-051>054-061-210400-
/O.EXT.KILX.FR.Y.0003.111021T0600Z-111021T1400Z/
MCLEAN-LOGAN-DE WITT-PIATT-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
SHELBY-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
SPRINGFIELD...TAYLORVILLE...DECATUR...SHELBYVILLE
236 PM CDT THU OCT 20 2011

...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY.

* TIMING...AREAS OF FROST ARE LIKELY TO DEVELOP AFTER 1 AM TONIGHT
  INTO EARLY FRIDAY MORNING AS TEMPERATURES SETTLE INTO THE MID
  30S. FROST IS MOST LIKELY BETWEEN 4 AND 8 AM EARLY FRIDAY MORNING.

* IMPACTS...ANY REMAINING TENDER AND UNPROTECTED VEGETATION WILL
  LIKELY SUFFER DAMAGE IF LEFT UNCOVERED OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HUETTL/MILLER
319 
WWUS73 KILX 210310
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1010 PM CDT THU OCT 20 2011

...DIMINISHING WINDS AND CLEAR SKIES TO LEAD TO POTENTIAL FROST
AND FREEZE CONDITIONS OVERNIGHT...

ILZ027>031-036-037-040-041-047>050-211000-
/O.CON.KILX.FZ.W.0001.111021T0600Z-111021T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-CASS-MENARD-SCOTT-MORGAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...
JACKSONVILLE
1010 PM CDT THU OCT 20 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY. 

* TEMPERATURES...LOWS NEAR 32 DEGREES ARE LIKELY OVER MUCH OF 
  THE ILLINOIS RIVER VALLEY WEST OF I-55 LATER TONIGHT. SOME 
  LOCAL AREAS MAY BE EVEN A BIT COLDER. THE PERIOD BETWEEN 4 AM 
  AND 8 AM IS MOST LIKELY TO SEE TEMPERATURES AT OR BELOW 
  FREEZING. 

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE 
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION. 
  FREEZING TEMPERATURES CAN ALSO CAUSE DAMAGE TO UNDRAINED HOSES 
  AND SPRINKLER SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ038-042>044-051>054-061-211000-
/O.CON.KILX.FR.Y.0003.111021T0600Z-111021T1400Z/
MCLEAN-LOGAN-DE WITT-PIATT-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
SHELBY-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
SPRINGFIELD...TAYLORVILLE...DECATUR...SHELBYVILLE
1010 PM CDT THU OCT 20 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY. 

* TIMING...AREAS OF FROST ARE LIKELY TO DEVELOP AFTER 1 AM 
  TONIGHT INTO EARLY FRIDAY MORNING AS TEMPERATURES SETTLE INTO 
  THE MID 30S. FROST IS MOST LIKELY BETWEEN 4 AND 8 AM EARLY 
  FRIDAY MORNING. 

* IMPACTS...ANY REMAINING TENDER AND UNPROTECTED VEGETATION WILL 
  LIKELY SUFFER DAMAGE IF LEFT UNCOVERED OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AUTEN
962 
WWUS73 KILX 210800
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
300 AM CDT FRI OCT 21 2011

ILZ027>031-036-037-040-041-047>050-211400-
/O.CON.KILX.FZ.W.0001.000000T0000Z-111021T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-CASS-MENARD-SCOTT-MORGAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...
JACKSONVILLE
300 AM CDT FRI OCT 21 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* TEMPERATURES...WILL BE NEAR OR JUST BELOW FREEZING OVER MUCH OF
  THE ILLINOIS RIVER VALLEY THROUGH 7 AM.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE 
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION. 
  FREEZING TEMPERATURES CAN ALSO CAUSE DAMAGE TO UNDRAINED HOSES 
  AND SPRINKLER SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ045-046-055>057-062-063-066>068-071>073-211400-
/O.NEW.KILX.FR.Y.0004.111022T0600Z-111022T1300Z/
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON...EFFINGHAM...FLORA...LAWRENCEVILLE
300 AM CDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. 

* TIMING...THE PERIOD BETWEEN 2 AM AND 7 AM IS MOST LIKELY TO SEE
  WIDESPREAD FROST...AS TEMPERATURES FALL IN THE MID 30S. SOME
  LOCAL COLD SPOTS MAY DIP BELOW FREEZING. 

* IMPACTS...ANY REMAINING TENDER AND UNPROTECTED VEGETATION WILL 
  LIKELY SUFFER DAMAGE IF LEFT UNCOVERED OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ILZ038-042>044-051>054-061-211400-
/O.CON.KILX.FR.Y.0003.000000T0000Z-111021T1400Z/
MCLEAN-LOGAN-DE WITT-PIATT-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
SHELBY-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
SPRINGFIELD...TAYLORVILLE...DECATUR...SHELBYVILLE
300 AM CDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* TIMING...AREAS OF FROST CAN BE EXPECTED THIS MORNING THROUGH
  ABOUT 8 AM...WITH TEMPERATURES IN THE MID 30S. 

* IMPACTS...ANY REMAINING TENDER AND UNPROTECTED VEGETATION WILL 
  LIKELY HAVE SUFFERED DAMAGE IF LEFT UNCOVERED OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
GEELHART
380 
WWUS73 KILX 211404
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
904 AM CDT FRI OCT 21 2011

ILZ027>031-036-037-040-041-047>050-211515-
/O.EXP.KILX.FZ.W.0001.000000T0000Z-111021T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-CASS-MENARD-SCOTT-MORGAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...
JACKSONVILLE
904 AM CDT FRI OCT 21 2011

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES HAVE RISEN
INTO THE UPPER 30S AND LOWER 40S BY 9 AM.

$$

ILZ038-042>044-051>054-061-211515-
/O.EXP.KILX.FR.Y.0003.000000T0000Z-111021T1400Z/
MCLEAN-LOGAN-DE WITT-PIATT-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
SHELBY-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
SPRINGFIELD...TAYLORVILLE...DECATUR...SHELBYVILLE
904 AM CDT FRI OCT 21 2011

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE RISEN
INTO THE UPPER 30S AND LOWER 40S BY 9 AM. 
 
$$

ILZ045-046-055>057-062-063-066>068-071>073-212215-
/O.CON.KILX.FR.Y.0004.111022T0600Z-111022T1300Z/
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON...EFFINGHAM...FLORA...LAWRENCEVILLE
904 AM CDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

* TIMING...THE PERIOD BETWEEN 3 AND 8 AM IS MOST LIKELY TO SEE
  WIDESPREAD FROST...AS TEMPERATURES FALL INTO THE MID 30S ACROSS
  EASTERN ILLINOIS. SOME LOCAL COLD SPOTS MAY DIP TO AROUND FREEZING.

* IMPACTS...ANY REMAINING TENDER AND UNPROTECTED VEGETATION WILL 
  LIKELY SUFFER DAMAGE IF LEFT UNCOVERED OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

07

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 20, 2:39 AM CDT, 28 minutes earlier.

Area forecast discussion, Oct 20, 2:39 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
239 AM CDT THU OCT 20 2011

.DISCUSSION...
ISSUED 237 AM CDT THU OCT 20 2011

STRONG MID-LATITUDE CYCLONE BECOMING NEARLY VERTICALLY STACKED...
WITH THE SURFACE LOW OVER NORTHWEST OHIO AND THE UPPER LOW IN THE
CENTRAL PART OF THAT STATE. OVERNIGHT RAIN SHIELD HAS NOT BEEN
ABLE TO GET AS FAR WEST AS INITIALLY THOUGHT...MAINLY BEING
LOCATED EAST OF THE I-55 CORRIDOR. SATELLITE IMAGERY ALREADY
SHOWING SOME BREAKUP OF THE CLOUD COVER ON THE WESTERN
FRINGES...WITH AREAS ALONG THE MISSISSIPPI RIVER QUICKLY CLEARING.

THE PRIMARY FOCUS OF THIS UPDATE IS ON THREE ITEMS -- WINDS THIS
MORNING...TIMING OF THE CLEARING OF CLOUDS/RAIN...AND POTENTIAL
FROST AND FREEZE CONDITIONS OVERNIGHT.

SHORT TERM...TODAY THROUGH SATURDAY...

WILL BE CANCELING THE WIND ADVISORY WITH THE NEW FORECAST
ISSUANCE. WINDS THE LAST FEW HOURS ARE FALLING JUST SHY OF THE
CRITERIA OF 30 MPH SUSTAINED OR 45 MPH GUSTS. RUC MODEL SHOWS
WINDS AT 925 MB STILL AROUND 50 KNOTS FOR A COUPLE MORE HOURS NEAR
THE INDIANA BORDER...BUT THESE HAVE BEEN HAVING SOME DIFFICULTY
FULLY TRANSLATING TO THE SURFACE. WILL STILL SEE WINDS GUSTING
FROM 35-40 MPH THIS MORNING BEFORE SLOWLY DIMINISHING.

GOOD MODEL CONSENSUS EXISTS ON THE LOW BECOMING FULLY STACKED AS
IT PULLS NORTHEAST INTO ONTARIO BY MIDDAY. RAIN IS STILL LIKELY
EAST OF I-57 THROUGH THE MORNING...BUT CHANCES WILL BE SHARPLY
TAILING OFF FURTHER WEST. THE EASTERN CWA WILL DRY OUT THIS
AFTERNOON...BUT WILL STILL SEE SOME SPRINKLES OR DRIZZLE AT TIMES.
CLOUD-WISE...THE CLEARING LINE SHOULD BEGIN MOVING INTO THE FAR
SOUTHWEST CWA BY MID-AFTERNOON...WITH THE WESTERN CWA FULLY
CLEARING THIS EVENING AND THE EAST AFTER MIDNIGHT. THE SPEED OF
THIS WILL BE SIGNIFICANT IN THE COVERAGE OF FROST AND/OR FREEZING
CONDITIONS. CURRENTLY FEEL THE CLOUDS AND WIND ACROSS THE EASTERN
CWA WILL STAY UP TOO LONG TO ALLOW FOR A WIDESPREAD FROST...BUT
AREAS FURTHER WEST WILL BE MORE PRONE. WITH THE FAR WEST CLEAR
MOST OF THE NIGHT...CONDITIONS FOR A WIDESPREAD FREEZE IN THAT
AREA ARE BETTER. WILL BE ISSUING A FREEZE WARNING ALONG AND WEST
OF THE ILLINOIS RIVER VALLEY...WITH A FROST ADVISORY FURTHER EAST
ROUGHLY BETWEEN THE I-55 AND I-57 CORRIDORS.

FRIDAY AND SATURDAY WILL BE QUIET...AS HIGH PRESSURE DRIFTS
EASTWARD ACROSS THE REGION. TEMPERATURES BY THE WEEKEND WILL
RETURN TO NORMAL.

LONG TERM...SUNDAY THROUGH WEDNESDAY...

A BROAD SHORTWAVE WILL CROSS THE MIDDLE OF THE NATION THIS
WEEKEND. HOWEVER...AMOUNT OF MOISTURE RETURN IS STILL LESS THAN
IMPRESSIVE...AND SLIGHT CHANCE POPS FOR SUNDAY AND SUNDAY NIGHT
CONTINUE TO BE SUFFICIENT. AFTER THAT...MODEL AGREEMENT BEGINS TO
DIVERGE AS THE LATEST ECMWF BECOMES MUCH MORE AMPLIFIED THAN THE
GFS WITH ITS TROUGH/RIDGE CONFIGURATIONS. HOWEVER...BOTH SHOW THAT
TUESDAY AND WEDNESDAY SHOULD FEATURE THE NEXT DECENT CHANCES OF
RAIN FOR OUR AREA. TEMPERATURES BY TUESDAY AHEAD OF THE NEXT STORM
SYSTEM CURRENTLY EXPECTED TO BE AROUND 70.

GEELHART

&&

.AVIATION...
ISSUED 1150 PM CDT WED OCT 19 2011

VFR CONDITIONS WILL CONTINUE AT PIA/SPI OVERNIGHT AND INTO
TOMORROW. WITH LOW PRESS AREA REMAINING WELL EAST OF THE AREA AND
AS IT PULLS NORTH AWAY FROM THE AREA TOMORROW...LOWER CLOUDS WILL
PUSH EAST AS WELL AND PIA/SPI WILL JUST SEE SOME MID CLOUDS FOR A
WHILE BEFORE BECOMING CLEAR DURING THE EVENING. BMI/DEC/CMI WILL
REMAIN MVFR OVERNIGHT AS LIGHT RAIN CONTINUES OVER THE AREA. THE
PCPN WILL GRADUALLY COME TO AN END...STARTING AT BMI AND THEN
PROGRESSING TO DEC...THEN LAST AT CMI. WILL KEEP VCSH AROUND AT
THESE 3 SITES DURING THE AFTERNOON SINCE LOWER CLOUDS WILL STILL
BE HANGING AROUND. BY LATE AFTERNOON/EARLY EVENING PCPN WILL HAVE
MOVED FURTHER EAST OF THE SITES AND CIG HEIGHTS WILL HAVE RISEN TO
VFR. ANY CLEARING AT DEC/BMI/CMI WILL LIKELY BE CLOSER TO
MIDNIGHT. NORTHWEST WINDS WILL REMAIN GUSTY AT ALL SITES OVERNIGHT
WITH STRONGEST WINDS AT BMI/CMI AND SOME AT DEC. SPEEDS WILL
DECREASE IN AFTERNOON AND THEN GUSTS WILL DISAPPEAR DURING THE
EVENING HOURS.

AUTEN

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR ILZ027>031-036-
037-040-041-047>050.

FROST ADVISORY FROM 1 AM TO 8 AM CDT FRIDAY FOR ILZ038-042>044-
051>054-061.

&&
Hazardous weather outlook, Oct 19, 2:43 PM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
243 PM CDT WED OCT 19 2011

ILZ038-043>046-053>057-201100-
CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MCLEAN-MOULTRIE-PIATT-
VERMILION-
243 PM CDT WED OCT 19 2011

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT STRONG NORTH TO NORTHWEST WINDS THIS AFTERNOON THROUGH
TONIGHT. HIGHEST WIND GUSTS WILL REACH UP TO 45 MPH AT TIMES FROM
MID AFTERNOON INTO TONIGHT. THE STRONGEST WINDS WILL OCCUR FROM
BLOOMINGTON AND CHAMPAIGN NORTHEAST. THIS WILL POSE A HAZARD TO
MOTORISTS DRIVING HIGH-PROFILE VEHICLES ESPECIALLY ON EAST/WEST
ROADS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE STRONG WINDS WILL CONTINUE INTO THE MID MORNING HOURS ON
THURSDAY...AFTER WHICH SPEEDS SHOULD DECREASE TO 10 TO 20 MPH
DURING THURSDAY AFTERNOON. FROST IS POSSIBLE LATER THURSDAY NIGHT
AND EARLY FRIDAY MORNING AND AGAIN LATER FRIDAY NIGHT AND EARLY
SATURDAY MORNING WITH TEMPERATURES GETTING DOWN INTO THE LOW TO MID
30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-036-037-040>042-047>052-061>063-066>068-071>073-201100-
CASS-CHRISTIAN-CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-FULTON-
JASPER-KNOX-LAWRENCE-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD-
243 PM CDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT GUSTY NORTH TO NORTHWEST WINDS THIS AFTERNOON THROUGH
TONIGHT. HIGHEST WIND GUSTS MAY REACH 35 TO 40 MPH AT TIMES
FROM MID AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL SLOWLY DIMINISH DURING THE MORNING ON THURSDAY.
SPEEDS SHOULD DECREASE TO 10 TO 15 MPH BY THURSDAY AFTERNOON.
FROST IS POSSIBLE LATER THURSDAY NIGHT AND EARLY FRIDAY MORNING
AND AGAIN LATER FRIDAY NIGHT AND EARLY SATURDAY MORNING WITH
TEMPERATURES GETTING DOWN INTO THE LOW TO MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:07 AM CDTFreeze WarningILXCass, Fulton, Knox, Marshall, Mason, Menard and 7 more30 hr

Nearby

Frost Advisories in Illinois, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.